Mathematics and Statistics Vol. 8(4), pp. 464 - 471
DOI: 10.13189/ms.2020.080414
Reprint (PDF) (425Kb)


A Modification of Differential Transform Method for Solving Systems of Second Order Ordinary Differential Equations


S. Al-Ahmad 1, I. M. Sulaiman 1,*, M. Mamat 1, L. G. Puspa 2
1 Faculty of Informatics and Computing, Universiti Sultan Zainal Abidin, Malaysia
2 Faculty of Business and Management, Sultan Zainal Abidin University, Malaysia

ABSTRACT

The method of differential transform (DTM) is among the famous mathematical approaches for obtaining the differential equations solutions. This is due to its simplicity and efficient numerical performance. However, the major drawback of the DTM is obtaining a truncated series solution which is often a good approximation to the true solution of the equation in a specified region. In this study, a modification of DMT scheme known as MDTM is proposed for obtaining an accurate approximation of ordinary differential equations of second order. The scheme whose procedure is designed via DTM, the Laplace transforms and finally Padé approximation, gives a good approximate for the true solution of the equations in a large region. The proposed approach would be able to overcome the difficulty encountered using the classical DTM, and thus, can serve as an alternative approach for obtaining the solutions of these problems. Preliminary results are presented based on some examples which illustrate the strength and application of the defined scheme. Also, all the obtained results corresponded to exact solutions.

KEYWORDS
Differential Transform Method, Systems of Second Order ODEs, Padé Approximants, Laplace Transform

Cite This Paper in IEEE or APA Citation Styles
(a). IEEE Format:
[1] S. Al-Ahmad , I. M. Sulaiman , M. Mamat , L. G. Puspa , "A Modification of Differential Transform Method for Solving Systems of Second Order Ordinary Differential Equations," Mathematics and Statistics, Vol. 8, No. 4, pp. 464 - 471, 2020. DOI: 10.13189/ms.2020.080414.

(b). APA Format:
S. Al-Ahmad , I. M. Sulaiman , M. Mamat , L. G. Puspa (2020). A Modification of Differential Transform Method for Solving Systems of Second Order Ordinary Differential Equations. Mathematics and Statistics, 8(4), 464 - 471. DOI: 10.13189/ms.2020.080414.